Jump to content
Jeanette

Jeanette: Effexor withdrawal

Recommended Posts

Jeanette

I took Effexor for a total of six months and got to 300 mg. Wanted to discontinue due to mania, insomnia, stomach issues. Had not heard about discontinuation syndrome. The Dr took me from 300 mg to 150 mg for a month. Added Straterra. Then 75 mg for 10 days. Severely ill so increased back to 150 mg. Went to new Dr for second opinion. Added Cymbalta took Effexor up to 187 mg. Ended up hospital 2 months after started taper. Now on 50 mg of Pristiq instead of those 3 antidepressants. Depressed, frustrated, severe cognitive and memory issues, scared, confused, anxious, sick,angry. New doctor tomorrow. Wishing I hadn't gone in hospital and had started a slower taper on my own. The Dr yanking me off 3 meds sounds like it will be difficult to get through on my own. 

Share this post


Link to post
Jeanette

I have been taking 50 mg Pristiq since March 21st. The same day they took me off Effexor, Staterra, and Cymbalta. It seems my symptoms have been getting worse since midapril. Esp cognitive making daily function hard. It's like brain won't wake up

Share this post


Link to post
Charmartra
2 hours ago, Jeanette said:

I took Effexor for a total of six months and got to 300 mg. Wanted to discontinue due to mania, insomnia, stomach issues. Had not heard about discontinuation syndrome. The Dr took me from 300 mg to 150 mg for a month. Added Straterra. Then 75 mg for 10 days. Severely ill so increased back to 150 mg. Went to new Dr for second opinion. Added Cymbalta took Effexor up to 187 mg. Ended up hospital 2 months after started taper. Now on 50 mg of Pristiq instead of those 3 antidepressants. Depressed, frustrated, severe cognitive and memory issues, scared, confused, anxious, sick,angry. New doctor tomorrow. Wishing I hadn't gone in hospital and had started a slower taper on my own. The Dr yanking me off 3 meds sounds like it will be difficult to get through on my own. 

4

Dear Jeanette, Just a few quick words to let you know your note has been read. I'm sending you good thoughts and support. I can't begin to understand your situation other than through my own experience of tapering off of Effexor. I began to taper almost three years ago from 300 mg. It's been a slow process and at one point very painful when I was advised to stop cold at 37.5. Had to go back on and am now tapering slow, slow, slow.  I'd like to be free from this drug by Christmas or sooner and am certain this will happen. I am sad that you and millions of others are struggling to come to terms with the plight of psychiatric drugs in our society and have to suffer to find balance. I am not against having these drugs to help people. It's the blatant overuse and towering effect of too many powerful drugs for too long being topped one over the other creating an all too often lethal cocktail of pharmaceuticals that don't blend well and do harm. This under the guidance of the medical professionals who we rely on for expertise. It's obvious to me a great many doctors have much to learn. Go day by day. Give yourself compliments and encouragement topped with good food and drink choices, good books, good music, good friends and a comfortable environment. Ask questions. And, you've found this site. Try not to despair and remember you are not alone.  

Share this post


Link to post
Altostrata
4 hours ago, Jeanette said:

I have been taking 50 mg Pristiq since March 21st. The same day they took me off Effexor, Staterra, and Cymbalta. It seems my symptoms have been getting worse since midapril. Esp cognitive making daily function hard. It's like brain won't wake up

 

Do you have any other symptoms? Do they follow any daily pattern? What time of day do you take Pristiq?

Share this post


Link to post
Jeanette

I usually wake at 8. It feels like hit with a truck. Stuck. Then take meds at 8:30 and hope kick in. I try to do some exercising. Then make calls, read email, or re a message and I'm exhausted. Sleep like 1-4 pm. Nights seem a little  better but sleep more than usual. The cognitive things worry. Like taking the bus the wrong way. Decisions difficult since no memory recall 

Share this post


Link to post
SkyBlue
On 5/2/2018 at 11:40 AM, Altostrata said:

 

To help us out, see these instructions Please put your drug and withdrawal history in your signature

 

 

Welcome, Jeanette. 

 

You certainly have been through a lot, such a severe cut off Effexor your doctor put you through. 

 

I want to emphasize that healing is definitely possible and you are part of a large community of people who are healing from similar situations.

 

Please do add a drug/withdrawal using the above link when you get a chance; it will make it easier to see everything at a glance. Thanks. 

 

Share this post


Link to post
Altostrata

Jeanette, do you feel better after you take Pristiq? Does it make you sleepy? Since you've been taking it, how has your symptom pattern changed?

Share this post


Link to post
Jeanette

I went to new Dr 5/3. He took me off Pristiq and put me back on 150 mg Effexor. Said they took me off Effexor too fast. But now I'm adjusting. Insomina, daytime fatigue, extreme irritability, extreme hunger. Depressed

Wonder how long til I adjust.

Share this post


Link to post
Songbird

Hi Jeanette, thanks for adding a signature.  Please can you also answer Alto's questions from above - the information will help us to understand your situation better.

Share this post


Link to post
Altostrata

Jeanette, how have your symptoms changed since you started taking 150mg Effexor instead of Pristiq?

Share this post


Link to post
Jeanette

Monitoring. I can sense the chemical imbalance when i wake up. Still like hit by a truck. Like brain not awake. Better after take Effexor in am. But just cant keep up with everything going on. Like in a fog. But usually ok to do something for 6 hrs. Then just completely drained and exhausted. Slow function then bed time at 8 pm. Usually wake up for 3 hrs. Then repeat. Day 4

Concerned with short term memory issues and cognitive decline. Also feeling depressed.

Share this post


Link to post
Jeanette

Started tapering Effexor Jan 2018. Dr took me from 300 mg to 0 in two months. Very ill. 6 weeks later reinstated Effexor to 150 (beginning of May.) Symptoms somewhat better. Beginning of July decreased Effexor to 137.5 started Wellbutrin 75. Was very irritable, depressed, EXHAUSTED, apathetic, etc. Went back July 31st and left Effexor at 137.5 and increased Wellbutrin. Felt a little better 1 week. This last week I started Lyrica and seem more tired. I dont know what is doing what cause I also take 300 mg gabapentin 2x day and 900 lithium. I feel like I am losing my mind. Psych Dr. not listening 

Share this post


Link to post
Songbird

Hi Jeanette - I've merged your new post into your introduction topic to keep all your information in one place.  Please post all your updates here in this topic.

Share this post


Link to post
Carmie

Hi Jeanette, 

 

How are you doing?💚

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy